Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2008, 2:12 PM EDT for Collier County, Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2008, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 24, 2008, 2:59 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 143 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3404 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 241812
SVRMFL
FLC021-051-241915-
/O.NEW.KMFL.SV.W.0080.080624T1812Z-080624T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDRY COUNTY IN SOUTH FLORIDA.
NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 315 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEVILS GARDEN TO IMMOKALEE...
AND MOVING WEST AROUND 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
DEVILS GARDEN...
IMMOKALEE...
FELDA...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2643 8163 2643 8157 2649 8157 2677 8130
2665 8091 2633 8135 2641 8165
TIME...MOT...LOC 1812Z 110DEG 6KT 2665 8107 2643 8143
$$
BAXTER2 follow-up statements
000
WWUS52 KMFL 241846
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT TUE JUN 24 2008
FLC021-051-241915-
/O.CON.KMFL.SV.W.0080.000000T0000Z-080624T1915Z/
HENDRY FL-COLLIER FL-
246 PM EDT TUE JUN 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTH CENTRAL COLLIER AND NORTHWESTERN HENDRY COUNTIES...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEVILS GARDEN TO FELDA TO LAKE
TRAFFORD...MOVING NORTHWEST AT 10 TO 15 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
IMMOKALEE...
FELDA...
LAKE TRAFFORD...
KERI...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2643 8163 2643 8157 2649 8157 2677 8130
2664 8110 2634 8139 2641 8165
TIME...MOT...LOC 1846Z 125DEG 11KT 2667 8119 2654 8142
2636 8147
$$
BAXTER000
WWUS52 KMFL 241859
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT TUE JUN 24 2008
FLC021-051-241906-
/O.CAN.KMFL.SV.W.0080.000000T0000Z-080624T1915Z/
HENDRY FL-COLLIER FL-
256 PM EDT TUE JUN 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND
NORTHWESTERN HENDRY COUNTIES IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKEN BELOW SEVERE LIMITS.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...
THUNDERSTORMS WILL CONTINUE TO MOVE WEST TO NORTHWEST AT 10 TO 15 MPH
THROUGH WESTERN HENDRY COUNTY.
ANOTHER AREA OF STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTHEAST HENDRY
COUNTY. THESE STORMS WILL ALSO MOVE NORTHWEST AT 10 TO 15 MPH AND AFFECT
THE HENDRY CORRECTIONAL I/A/P.
BOTH STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY
HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2643 8163 2643 8157 2649 8157 2677 8130
2664 8110 2634 8139 2641 8165
TIME...MOT...LOC 1856Z 125DEG 11KT 2669 8122 2656 8145
2638 8150
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:38 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 24, 1:38 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 138 PM EDT TUE JUN 24 2008 .AVIATION... THE EAST COAST SEA BREEZE HAS PUSH INTO THE INTERIOR AREAS OF SOUTH FLORIDA EARLY THIS AFTERNOON...WHILE THE WEST COAST SEA BREEZE WAS STARTING TO SET UP ALONG THE WEST COAST. SO HAVE MAY THE EAST COAST TAF SITES DRY THROUGH THIS EVENING...AND KEPT APF TAF SITE WITH THE VCTS UNTIL 00Z BEFORE GOING TO VCSH TILL 02Z. AFTER 02Z...ALL OF THE TAF SITES ACROSS SOUTH FLORIDA WILL REMAIN DRY FOR THE OVERNIGHT HOURS TONIGHT. THE WINDS WILL REMAIN EASTERLY AT ALL OF THE TAF SITES WITH SPEEDS OF 11 KNOTS OR LESS THROUGH TONIGHT. THE ONLY EXCEPTION TO THIS IS AT APF TAF SITE...WHERE THEY SHOULD BE WESTERLY DIRECTION FOR THIS AFTERNOON BEFORE GOING TO EASTERLY AFTER 00Z TONIGHT. THE VIS AND CEILING WILL ALSO REMAIN IN THE VFR CONDITIONS AT ALL OF THE TAF SITES THROUGH TONIGHT. AT THIS TIME WILL NOT PUT IN A TEMPO AT APF TAF SITE DUE TO THE UNKNOWN LOCATION OF THE SHOWERS AND THUNDERSTORMS ACTIVITY...BUT WILL MONITOR THE ACTIVITY THROUGH THE AFTERNOON AND EARLY EVENING HOURS TO SEE WHEN A TEMPO WILL BE NEEDED FOR THE APF TAF SITE. && AVIATION...54/BNB
Hazardous weather outlook, Jun 24, 10:16 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1016 AM EDT TUE JUN 24 2008 FLZ063-066>075-168-172>174-250215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1016 AM EDT TUE JUN 24 2008 ...SCATTERED STORMS TODAY, FEW COULD BE STRONG INTERIOR AND WEST COAST AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MOST OF SOUTH FLORIDA ONCE AGAIN THIS AFTERNOON. THE PRIMARY HAZARD EXPECTED WITH THESE STORMS WILL BE GUSTY WINDS, SMALL HAIL, FREQUENT TO EXCESSIVE LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 50 MPH ESPECIALLY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL TODAY OVER SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO PENNY SIZE TODAY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. FLOODING: ALTHOUGH ANY STORM THAT DEVELOPS TODAY WILL BE MOVING FASTER THAT IN PREVIOUS DAYS, STILL THE MOVEMENT WILL BE SLOW ENOUGH TO PRODUCE LOCALLY HEAVY DOWNPOURS. THIS, IN TURN, COULD RESULT IN PONDING OF WATER IN POORLY DRAINED LOCATIONS ESPECIALLY OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE EXTREME NORTHERN PORTION OF A TROPICAL WAVE MAY MOVE ACROSS THE AREA KEEPING MOISTURE ELEVATED WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED WEDNESDAY THROUGH THURSDAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT ANTICIPATED AT THIS TIME. THE INTERACTION OF THE TROPICAL WAVE OVER THE WESTERN CARIBBEAN AND A SURFACE HIGH PRESSURE RIDGE OVER THE ATLANTIC, WILL RESULT IN SOUTHEAST SURFACE WINDS INCREASING TO 15 TO 20 MPH ALONG THE ATLANTIC BEACHES ON WEDNESDAY. THIS WILL RESULT IN AN ELEVATED RISK OF RIP CURRENTS, BOTH, WEDNESDAY AND THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED FOR THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 24, 1:54 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT TUE JUN 24 2008
FLZ066-070-071-241900-
HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
154 PM EDT TUE JUN 24 2008
...STRONG THUNDERSTORMS MOVING ACROSS HENDRY AND NORTHERN COLLIER
COUNTIES...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
DEVILS GARDEN TO IMMOKALEE...MOVING NORTHWEST AT 10 TO 15 MPH.
THESE STORMS WILL AFFECT...
BUNKER HILL...
MONTURA...
IMMOKALEE...
LAKE TRAFFORD...
FELDA...
KERI...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2643 8157 2651 8157 2652 8157 2676 8134
2674 8090 2629 8088 2628 8118 2642 8165
2643 8165
TIME...MOT...LOC 1754Z 115DEG 10KT 2663 8104 2640 8138
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:54 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Jun 24, 3:10 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jun 24, 3:13 PM EDT | Special Weather Statement | MFL | Collier | 62 min |
| Jun 24, 3:20 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 55 min |
| Jun 24, 3:32 PM EDT | Special Weather Statement | MFL | Collier | 58 min |
| Jun 24, 3:38 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 52 min |
| Jun 24, 4:07 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jun 24, 4:25 PM EDT | Areal Flood Advisory | MFL | Collier | 106 min |
| Jun 24, 4:28 PM EDT | Special Marine Warning | MFL | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.